Illinois, 2005Damaging Wind in Illinois, August 13, 2005
August 13, 2005 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 13, 2:50 PM CST, 4 hours earlier.
Area forecast discussion, Aug 13, 2:50 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT SAT AUG 13 2005
.SHORT TERM DISCUSSION...
THE CONCERN FOR THIS PART OF THE FCST PACKAGE IS THE INFLUENCE OF
THE SLOW MOVING SFC FRONT/TROF THAT IS POISED TO THE NW OF THE
REGION.
CURRENT RADAR INDICATES LOTS OF CONVECTION OCCURRING ACROSS THE KSTL
FCST AREA THIS AFTN ON THE PERIPHERY OF A HIGH PRESSURE RIDGE AND
DRY SLOT THAT HAS SUPPRESSED MOST CONVECTION TODAY OVER OUR FCST
AREA. WITH VERY FEW CLOUDS TODAY...TEMPS EASILY ZOOMED INTO THE MID
90S ACROSS MOST OF THE FCST AREA...AND DEWPOINTS WERE HIGH ENUF TO
TRIGGER PLUS 100 HEAT INDICES IN MANY AREAS. THE CONVECTION TO THE
NW OF OUR AREA MAY BARELY SKIRT THE NRN TIER OF OUR IL COUNTIES AND
SWRN IN DURING THE EARLY EVENING. SWODY1 INDICATES THERE WILL BE
ENUF CAPE AND UNIDIRECTIONAL SHEAR FOR A SLIGHT RISK IN THAT PART OF
IL FOR THE OVERNIGHT HOURS.
THE GFS MAY BE OVEREMPHASIZING SOME OF THE WAVE ENERGY ALONG THE
FRONTAL BOUNDARY...RESULTING IN LARGE SPIKES IN ITS POP GUIDANCE.
THE ETA SOLUTION WAS CONSIDERED MORE HEAVILY. A NRN STREAM S/WV IS
PROGGED TO BUMP UP AGAINST THE DOMINANT MID LEVEL RIDGE OVER THE
SERN CORNER OF THE CONUS. THIS SHOULD ENCOURAGE THE DEVELOPMENT OF A
SFC WAVE ALONG THE FRONTAL BOUNDARY AS IT SLOWLY MOVES INTO THE FCST
AREA ON SUN. POPS IN THE FCST GO FROM JUST THE NRN/NWRN TIER OF
COUNTIES OVERNIGHT TO AT LEAST CHC CATEGORY EVERYWHERE SUN
AFTN...LINGERING THROUGH MON BEFORE DIMINISHING SOMEWHAT MON NIGHT
AS THE MID/UPPER LEVEL ENERGY MOVES AWAY.
IN MAINLY WRN KY...SUN SHOULD OFFER ONE MORE DAY OF HEAT INDICIES IN
THE PLUS 100 RANGE WHERE CLOUDS/TSTMS SHOULD BE LESS ABUNDANT. THE
PRESENCE OF THE BOUNDARY IS EXPECTED TO LOWER AFTN HIGHS INTO THE
UPPER 80S IN THE NWRN THIRD FOR SUN AND THE NWRN HALF FOR MON...WITH
STILL LOWER 90S POSSIBLE ELSEWHERE...THEN THE BOUNDARY SHOULD
EVENTUALLY BECOME MORE DIFFUSE.
TEMP FIGURES WERE LEANED TOWARD WARMER MET GUIDANCE SINCE THE GFS
SOLUTION DOES NOT APPEAR TO THE BE THE BEST ONE FOR THIS PACKAGE.
.LONG TERM DISCUSSION...TUESDAY THROUGH SATURDAY
MAIN CONCERNS THROUGH THE UPCOMING WEEK ARE THE HANDLING OF THE
FRONT IN THE AREA AT THE BEGINNING OF THE PERIOD...AND ANOTHER
FRONTAL PASSAGE LATE IN THE WEEK OR INTO THE WEEKEND.
THE OPERATIONAL RUNS OF THE GFS OVER THE PAST 24 HOURS CONTINUE TO
BE TOO FAST WITH A FRONTAL PASSAGE LATE IN THE WEEK. THE LATEST 12Z
RUN BRINGS THE FRONT THROUGH THE AREA LATE THURSDAY NIGHT INTO
FRIDAY...MEANWHILE...THE 00Z ECMWF AND NCEP ENSEMBLES SUPPORT A MUCH
SLOWER SOLUTION. REALLY HAVE NO GOOD FEELING ON THIS ISSUE...BUT
WITH GOOD UPPER RIDGING TO OUR IMMEDIATE SOUTH...A SLOWER SOLUTION
SEEMS BETTER.
HPC HAS A STATIONARY FRONT WELL TO OUR NORTH OVER CENTRAL ILLINOIS
AT 12Z TUESDAY...AND KEEPS SOUTHERLY LOW LEVEL FLOW OVER THE REGION
THROUGH THE WEEK...UNTIL THE FRONTAL PASSAGE LATE FRIDAY NIGHT AND
EARLY SATURDAY. THIS SCENARIO WOULD SUPPORT A SMALL POPS EACH DAY
FOR DIURNAL CONVECTION UNTIL THE FRONTAL PASSAGE.
THE FLY IN THE OINTMENT IS THE FRONT THAT IS FORECAST TO MOVE
INTO/THROUGH THE AREA SUNDAY. AM NOT TOTALLY CONVINCED THAT THIS
FRONT WILL HAVE DISSIPATED OR HAVE REFORMED NORTH OF THE AREA BY
TUESDAY. THEREFORE...WILL KEEP A CHANCE POP GOING DURING THE DAY
TUESDAY...AND A SLIGHT CHANCE FOR TUESDAY NIGHT...BEFORE COMMENCING
WITH THE DAILY SMALL DIURNAL POP WEDNESDAY THROUGH FRIDAY.
HAVE TRENDED THE CLOUD COVER BACK QUITE A BIT...INDICATING MOSTLY
CLEAR NIGHTS AND PARTLY CLOUDY DAYS WEDNESDAY THROUGH FRIDAY. ALSO
INCREASED HIGHS A FEW DEGREES THROUGH THIS PERIOD.
AS FOR THE LATE WEEK FRONTAL PASSAGE...WILL STICK WITH THE HPC
TIMING FOR NOW...BUT WILL KEEP ONLY SLIGHT CHANCE POPS FRIDAY NIGHT
AND SATURDAY DUE TO TIMING UNCERTAINTIES. THE GFS IS INDICATING
QUITE A COOL DOWN A CATEGORY OR TWO BELOW NORMAL BEHIND THE FRONT
FOR NEXT SATURDAY. ONCE AGAIN GIVEN THE UNCERTAINTIES...FELT BETTER
ABOUT STAYING ON THE WARM SIDE OF THIS GUIDANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SHORT TERM...DB
LONG TERM...DS
Hazardous weather outlook, Aug 13, 1:59 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
259 PM CDT SAT AUG 13 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-141000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
259 PM CDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAT INDEX VALUES BETWEEN 100 AND 105 CAN BE EXPECTED THROUGHOUT
THE REGION FOR THE REMAINDER OF THE AFTERNOON.
THERE IS A SMALL CHANCE OF THUNDERSTORMS TO THE NORTH OF A DEXTER
MISSOURI TO OWENSBORO KENTUCKY LINE TONIGHT. AN ISOLATED STRONG
STORM MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH ALONG AND NORTH OF A
LINE FROM MARBLE HILL MISSOURI TO PRINCETON INDIANA THIS EVENING.
ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAT INDEX VALUES OVER MUCH OF THE AREA WILL RANGE FROM 100 TO 105
DEGREES ON SUNDAY.
THERE ARE DAILY CHANCES OF THUNDERSTORMS FROM SUNDAY THROUGH
FRIDAY ACROSS THE ENTIRE QUAD STATE REGION. THE BEST
CHANCES ARE SUNDAY NIGHT THROUGH MONDAY NIGHT ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
DRS
Thunderstorm Wind, Jefferson
- When
- August 13, 6:50 PM CST
- Where
- Jefferson County, Woodlawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.333, -89.033
Estimated winds near 60 MPH downed a few power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473619.